Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 25, 2021, 2:41 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 2:41 PM CDT (19:41 UTC)
- Expired
- Aug 25, 2021, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 50
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 180 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:55 PM CDT | TSTM WND GST 36 | 2 Wnw Oneill, NE | AWOS STATION KONL O'NEILL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS83 KLBF 251941
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021
NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.
This includes the following highways...
Highway 20 between mile markers 284 and 316.
Highway 281 between mile markers 179 and 223.
Highway 12 between mile markers 93 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 25, 12:56 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 25, 12:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1256 PM CDT Wed Aug 25 2021 .SYNOPSIS... Issued at 344 AM CDT Wed Aug 25 2021 H5 analysis from earlier tonight had an elongated area of high pressure extending from New Mexico east into the Tennessee valley. High pressure was anchored over Bermuda. Across the western CONUS, a trough of low pressure extended down the west coast of the United States from Washington to northern California. Further northeast, a decent shortwave trough of low pressure was located over western Manitoba. Across the northern plains, broad west southwesterly flow extended from the western Great Lakes, across the northern plains into the intermountain west. A weak upper level disturbance was noted over central Nebraska and this feature has led to thunderstorms overnight, the bulk of which were affecting east central Nebraska. At the surface, a frontal boundary extended from far southwestern Nebraska into east central Nebraska. Winds south of the front were from the south, while winds north of the front were from the north or northeast. Skies were mainly clear overnight and 2 AM CT temperatures ranged from 59 at Gordon to 72 at Ogallala and Broken Bow. && .UPDATE... Issued at 1254 PM CDT Wed Aug 25 2021 Upscale growth is underway with the thunderstorm near Valentine. POPs are increased to 40 percent along and north of highway 20 across ncntl Nebraska until 22z. Timing tools suggest this is when the storm will exit this region. UPDATE Issued at 1101 AM CDT Wed Aug 25 2021 The upper level disturbance moving through wrn Nebraska should continue steady state through ncntl Nebraska this afternoon. A forecast update is in place for isolated showers and thunderstorms across ncntl Nebraska this afternoon. UPDATE Issued at 900 AM CDT Wed Aug 25 2021 A forecast update is in place for isolated showers and thunderstorms across wrn Nebraska this morning. The convection is associated with the subtropical disturbance moving through nrn Colo toward WY. Temperatures today get a slight nudge down using the RAP and short term model blend. && .SHORT TERM...(Today through Thursday night) Issued at 344 AM CDT Wed Aug 25 2021 Over the next 24 to 36 hours, precipitation chances will be the main forecast concern. For today, the surface frontal boundary will remain off to the south and southwest of the forecast area. Weak northerly and northeasterly winds will bring in cooler air to the forecast area. For highs today, blended the inherited forecast with MAV guidance. For LBF, the MAV guidance had a high of 88 today while the MET guidance had a high of 76. The MET guidance also had overcast skies across the forecast area today which seems overdone. With clear to partly cloudy skies expected today and the fact we will be beginning the day with readings in the mid to upper 60s, I threw out the MET guidance. This led to forecast highs in the mid up upper 80s across the forecast area. Later this afternoon and into the evening hours, the latest short range model solns, including the NAM12, NAMNEST, WARW, initiate thunderstorms INVOF the surface front over NE Colorado. West southwesterly flow in the mid levels will carry this activity into the forecast area this evening into the overnight hours. As for the threat for severe storms, there is abundant deep layer shear and very steep mid level lapse rates north of the front tonight. ATTM not expecting any surface based storms, but we could see some strong to severe elevated storms later tonight. For Thursday, the frontal boundary will lift north into the panhandle and central Nebraska. By afternoon into the evening hours, a strong northern stream shortwave trough, will lift across Wyoming, approaching the Black Hills and the Nebraska Panhandle. Thunderstorms will develop INVOF the surface front, then track northeast into north central Nebraska and South Dakota Thursday night. Once again, there is decent deep layer shear and very steep mid level lapse rates present across northern Nebraska and South Dakota overnight. This favors the possibility of elevated strong to severe storms, particularly over northern Nebraska. .LONG TERM...(Friday through Tuesday) Issued at 344 AM CDT Wed Aug 25 2021 A cold front will track through the forecast area Saturday night, bringing a decent chance fro showers and thunderstorms Saturday night/Sunday. Temperatures will be coolest on Sunday with highs in the upper 70s to lower 80s. Ridging aloft will begin to develop across the central CONUS Monday into Tuesday. This will lead to highs in the 80s for Monday with readings back in the 90s for Tuesday. Precipitation chances will be spotty at best beyond Sunday as the ridge builds east of the Rockies. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1240 PM CDT Wed Aug 25 2021 A line of thunderstorms moving across northern Nebraska is creating MVFR to IFR conditions at KVTN and surrounding areas. VFR conditions should return afterwards. In southwest Nebraska including KLBF and KIML, lowered ceilings are leading to MVFR conditions, but conditions should gradually rise to VFR conditions this afternoon. Isolated thunderstorms are possible this afternoon and overnight, but confidence in placement was not high enough to include thunderstorms in either TAF at those times. Some thunderstorm activity may continue in northern Nebraska including KVTN and KONL tomorrow morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Meltzer
Hazardous weather outlook, Aug 25, 11:22 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1122 AM CDT Wed Aug 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-261630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1122 AM CDT Wed Aug 25 2021 /1022 AM MDT Wed Aug 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this afternoon and tonight across western and north central Nebraska. A few storms could be strong to severe, capable of producing large hail, strong winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible Thursday afternoon and evening. There is a slight risk for severe storms, mainly across the northern Sandhills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 25, 1:32 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 1 N VALENTINE 42.88N 100.55W
08/25/2021 M52 MPH CHERRY NE MESONET
MESONET STATION EW3958 VALENTINE 1N.
1220 PM TSTM WND GST 1 S VALENTINE 42.86N 100.55W
08/25/2021 M40 MPH CHERRY NE ASOS
ASOS STATION KVTN VALENTINE AIRPORT.
1219 PM TSTM WND GST 1 ENE VALENTINE 42.88N 100.53W
08/25/2021 M38 MPH CHERRY NE MESONET
MESONET STATION EW7498 VALENTINE 1ENE.
&&Local storm report, Aug 25, 1:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 3 E JOHNSTOWN 42.58N 100.00W
08/25/2021 M39 MPH BROWN NE AWOS
AWOS STATION KANW AINSWORTH AIRPORT.
&&Special weather statement, Aug 25, 1:56 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 PM CDT Wed Aug 25 2021
NEZ006-007-009-010-251945-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, eastern Keya Paha and Boyd
Counties through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Herrick to 11 miles north
of Newport to 8 miles southeast of Bassett. Movement was east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bassett, Spencer, Atkinson, Stuart, Butte, Newport, Naper, Gross,
Bristow, Emmet, Dustin, Burton, Anoka, Nets Peak, Hull Lake State
Wildlife Management Area, Mariaville, Pony Lake, Mills, Brocksburg
and Spencer Dam.
This includes the following highways...
Highway 183 between mile markers 169 and 182.
Highway 20 between mile markers 252 and 305.
Highway 281 between mile markers 188 and 223.
Highway 12 between mile markers 60 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4272 9854 4229 9878 4239 9967 4246 9968
4300 9968 4300 9853
TIME...MOT...LOC 1856Z 274DEG 32KT 4302 9929 4277 9931 4247 9947
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMJLocal storm report, Aug 25, 2:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 10 SE MILLS 42.84N 99.26W
08/25/2021 M46 MPH KEYA PAHA NE MESONET
PWS NE-NAPER12SW
&&
NMJLocal storm report, Aug 25, 2:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 7 WSW BUTTE 42.86N 98.97W
08/25/2021 M42 MPH HOLT NE MESONET
PWS-KNEATKIN7
&&
NMJSpecial weather statement, Aug 25, 2:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021
NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.
This includes the following highways...
Highway 20 between mile markers 284 and 316.
Highway 281 between mile markers 179 and 223.
Highway 12 between mile markers 93 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:21 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Aug 24, 7:51 PM CDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Aug 24, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 35 min |
| Aug 24, 8:43 PM CDT | Special Weather Statement | LBF | Lincoln | 32 min |
| Aug 24, 9:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 25, 11:28 AM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Aug 25, 12:42 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Aug 25, 1:21 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 39 min |
| Aug 25, 1:56 PM CDT | Special Weather Statement | LBF | Boyd, Holt, Rock | 49 min |
| Aug 25, 5:20 PM CDT | Special Weather Statement | LBF | Lincoln | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.